Alert archive / Arizona / High Wind Watches in 2012

High Wind Watch 1, NWS Flagstaff, AZ

January 20, 2012Coconino County, Arizona

NWS Flagstaff, AZ issued this high wind watch at Jan 20, 2012, 4:09 AM MST for Coconino County, Arizona. It took effect at Jan 21, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2012, 4:09 AM MST (11:09 UTC)
In effect from
Jan 21, 2012, 11:00 AM MST
Expired
Jan 21, 2012, 2:48 AM MST
In force
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2012-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2012-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS75 KFGZ 201109
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
409 AM MST FRI JAN 20 2012

...STRONG WINDS EXPECTED SATURDAY...

.A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG
WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE
EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A COLD
FRONT PUSHES THROUGH LATE IN THE DAY.

AZZ005>007-009>014-016-017-039-040-202300-
/O.NEW.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...GRAND CANYON VILLAGE...SUPAI...
CHINLE...KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON
409 AM MST FRI JAN 20 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. 

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE
  POSSIBLE ACROSS THE LOWER ELEVATIONS INCLUDING THE LITTLE
  COLORADO RIVER VALLEY AND THE CHINLE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-202300-
/O.NEW.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
409 AM MST FRI JAN 20 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. 

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. LOCALLY
  HIGHER GUSTS OF 55 MPH OR HIGHER ARE POSSIBLE EAST OF THE SAN
  FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY
  PARK NORTHWARD.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-202300-
/O.NEW.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/
KAIBAB PLATEAU-
INCLUDING THE CITY OF...FREDONIA
409 AM MST FRI JAN 20 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE SATURDAY
  MORNING THROUGH SATURDAY EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH.
  HIGHER GUSTS UP TO 70 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A IN
  THE HOUSE ROCK VALLEY AREA.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND
  CAN EVEN OVERTURN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
591 
WWUS75 KFGZ 201156
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
456 AM MST FRI JAN 20 2012

...STRONG WINDS EXPECTED SATURDAY...

.A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG
WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE
EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A
COLD FRONT PUSHES THROUGH LATE IN THE DAY.

AZZ005-202100-
/O.CAN.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
/O.EXA.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITY OF...PAGE
456 AM MST FRI JAN 20 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE 
  SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.
  SUSTAINED WINDS NEAR 40 MPH WITH GUSTS UP TO 70 MPH WILL BE
  POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND CAN
  EVEN OVERTURN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006-007-009>014-016-017-039-040-202100-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE...
KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON
456 AM MST FRI JAN 20 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY 
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE 
  POSSIBLE ACROSS THE LOWER ELEVATIONS INCLUDING THE LITTLE 
  COLORADO RIVER VALLEY AND THE CHINLE VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-202100-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
456 AM MST FRI JAN 20 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY 
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. 
  LOCALLY HIGHER GUSTS OF 55 MPH OR HIGHER ARE POSSIBLE EAST OF 
  THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM 
  DONEY PARK NORTHWARD. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-202100-
/O.CON.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/
KAIBAB PLATEAU-
INCLUDING THE CITY OF...FREDONIA
456 AM MST FRI JAN 20 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE 
  SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. 
  HIGHER GUSTS UP TO 70 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A 
  IN THE HOUSE ROCK VALLEY AREA. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND 
  CAN EVEN OVERTURN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
887 
WWUS75 KFGZ 201219
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
519 AM MST FRI JAN 20 2012

...STRONG WINDS EXPECTED SATURDAY...

.A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG
WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE
EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A
COLD FRONT PUSHES THROUGH LATE IN THE DAY.

AZZ006-007-009>014-016-017-039-040-202300-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE...
KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON
519 AM MST FRI JAN 20 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY 
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE 
  POSSIBLE ACROSS THE LOWER ELEVATIONS INCLUDING THE LITTLE 
  COLORADO RIVER VALLEY AND THE CHINLE VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-202300-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
519 AM MST FRI JAN 20 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY 
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. 
  LOCALLY HIGHER GUSTS OF 55 MPH OR HIGHER ARE POSSIBLE EAST OF 
  THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM 
  DONEY PARK NORTHWARD. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-005-202300-
/O.CON.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...FREDONIA...PAGE
519 AM MST FRI JAN 20 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE 
  SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 60
  MPH. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS UP TO 70 MPH WILL BE
  POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND 
  CAN EVEN OVERTURN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
059 
WWUS75 KFGZ 202151
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
251 PM MST FRI JAN 20 2012

...STRONG WINDS EXPECTED SATURDAY...

.A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG
WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE
EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A
COLD FRONT PUSHES THROUGH LATE IN THE DAY.

AZZ006-007-009>014-016-017-039-040-211200-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE...
KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON
251 PM MST FRI JAN 20 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY 
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE
  POSSIBLE ACROSS LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO
  RIVER VALLEY AND THE CHINLE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-211200-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
251 PM MST FRI JAN 20 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY 
  AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO 50
  MPH. LOCALLY HIGHER GUSTS OF 55 MPH OR STRONGER ARE POSSIBLE EAST
  OF THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR
  FROM DONEY PARK NORTHWARD.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-005-211200-
/O.CON.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...FREDONIA...PAGE
251 PM MST FRI JAN 20 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE 
  SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 60
  MPH. SUSTAINED WINDS NEAR 45 MPH WITH GUSTS UP TO 70 MPH WILL
  BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND 
  CAN EVEN OVERTURN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
247 
WWUS75 KFGZ 210948
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
248 AM MST SAT JAN 21 2012

...STRONG WINDS EXPECTED SATURDAY...

.A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG
WINDS TO THE REGION FROM LATE THIS MORNING THROUGH THE EVENING.
THERE IS ALSO AN INCREASING CHANCE OF RAIN AND SNOW SHOWERS 
AS A COLD FRONT PUSHES THROUGH LATE IN THE DAY.

AZZ004-005-211800-
/O.UPG.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/
/O.EXA.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...FREDONIA...PAGE
248 AM MST SAT JAN 21 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE THIS
  MORNING THROUGH THIS EVENING EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH. SUSTAINED WINDS NEAR 35 MPH WITH GUSTS UP TO 55 MPH WILL
  BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006-007-009>014-016-017-039-040-211800-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE...
KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON
248 AM MST SAT JAN 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING INTO THE
  EARLY AFTERNOON...BECOMING STRONG THROUGH THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO 
  50 MPH. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE 
  POSSIBLE ACROSS LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO 
  RIVER VALLEY AND THE CHINLE VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-211800-
/O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
248 AM MST SAT JAN 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING AND BECOME
  STRONG THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO 
  50 MPH. LOCALLY HIGHER GUSTS OF 55 MPH OR STRONGER ARE 
  POSSIBLE EAST OF THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 
  89 CORRIDOR FROM DONEY PARK NORTHWARD. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at Jan 20, 3:40 AM MST, 29 minutes earlier.

Area forecast discussion, Jan 20, 3:40 AM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 AM MST FRI JAN 20 2012

.SYNOPSIS...CLOUDS WILL BE ON THE INCREASE TODAY BUT TEMPERATURES
WILL REMAIN ABOVE NORMAL. A WEATHER DISTURBANCE WILL BRING VERY WINDY
CONDITIONS SATURDAY AND A GOOD CHANCE OF PRECIPITATION SATURDAY
NIGHT. A STRONGER DISTURBANCE WILL BRING ANOTHER CHANCE OF
PRECIPITATION MONDAY THROUGH TUESDAY.

&&

.DISCUSSION...TODAY THROUGH MONDAY...AN INCREASINGLY MOIST PACIFIC
JET WILL SAG SOUTHWARD TOWARD THE STATE WITH A SERIES OF WEATHER
DISTURBANCES PASSING THROUGH OUR REGION. THE FIRST WEAK DISTURBANCE
WILL BRING AN INCREASE IN CLOUDS TODAY THOUGH ABOVE NORMAL
TEMPERATURES WILL CONTINUE. THE NEXT STRONGER DISTURBANCE WILL
ARRIVE SATURDAY AFTERNOON AND EVENING. LOOK FOR WINDY CONDITIONS
DEVELOPING SATURDAY...WITH RAIN AND SNOW SHOWERS DEVELOPING OVER NW
AZ BY AFTERNOON...SPREADING SOUTHEASTWARD BY EVENING. MODEL PRECIP
FIELDS HAVE SHOWN QUITE A BIT OF VARIABILITY THE PAST FEW RUNS
REGARDING HOW FAR SOUTH THE PRECIP WILL MAKE IT. FOR NOW...WE MOSTLY
KEPT THE PREVIOUS FORECAST INTACT WITH LIKELY POPS DOWN TO THE
MOGOLLON RIM...BUT TRIMMED AMOUNTS BACK. CURRENT FORECASTS ARE FOR
AN INCH OR TWO OF SNOW ABOVE 6500 FT...SLIGHTLY HIGHER AMOUNTS
POSSIBLE OVER THE KAIBAB PLATEAU. THE OTHER STORY WITH THIS SYSTEM
IS THE POTENTIAL FOR STRONG WIND. MODELS HAVE BEEN CONSISTENT IN
SHOWING 50-65KT WINDS AT 700 MB FROM LATE SATURDAY MORNING THROUGH
THE EVENING. SFC PRESSURE GRADIENTS WILL ALSO BE INCREASING DURING
THIS TIME AS LOW PRESSURE DEVELOPS TO THE NORTHEAST. WILL BE ISSUING
A WIND ADVISORY FOR SATURDAY FROM THE MOGOLLON RIM NORTHWARD...FOR
40 TO 50 MPH GUSTS...LOCALLY HIGHER EAST OF THE SAN FRANCISCO PEAKS.
ALSO...WITH THE POTENTIAL FOR SOME LOCALLY VERY STRONG WINDS DUE TO
DOWNSLOPING...WE WILL ISSUE A HIGH WIND WATCH FOR THE KAIBAB
PLATEAU.

FROM SUNDAY THROUGH EARLY MONDAY WE ARE IN BETWEEN SYSTEMS. FOR
LATER MONDAY INTO TUESDAY...ANOTHER TROUGH WILL MOVE ACROSS THE
NORTHLAND DURING THIS PERIOD...WITH A 12-24 HOUR PERIOD OF LIGHT TO
MODERATE PRECIP. SNOW LEVELS SHOULD GET DOWN TO 5000 FT OR SLIGHTLY
LOWER.

WEDNESDAY AND THURSDAY...DRY WEATHER SHOULD RETURN TO THE NORTHLAND
AS HIGH PRESSURE BUILDS INTO THE WEST COAST. FAST NORTHERLY FLOW
ALOFT AND SFC HIGH PRESSURE OVER THE GREAT BASIN MEAN GUSTY NORTH
WINDS...ESPECIALLY WEDNESDAY.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT INCREASING CLOUDINESS
THROUGH THE TAF PERIOD...THOUGH CIGS WILL GENERALLY REMAIN IN THE
VFR CATEGORY. CHANCES FOR SHOWERS WILL BECOME MORE PREVALENT AFTER
06Z SATURDAY...WITH DETERIORATING CIGS/VIS IN ANY SHOWERS. LIGHT
SOUTHWEST WINDS WILL PERSIST DURING THE DAYTIME TODAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH 11 AM UNTIL 8 PM MST SATURDAY FOR ZONE AZZ004.

WIND ADVISORY FROM 11 AM UNTIL 8 PM MST SATURDAY FOR ZONES
AZZ005>007-009>014-015-016-017-039-040.
&&

PUBLIC...............JJ
AVIATION.............KD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jan 19, 3:15 PM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST THU JAN 19 2012

AZZ004>018-037>040-200915-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
315 PM MST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AS A COLD FRONT
APPROACHES NORTHERN ARIZONA. WIND GUSTS OF 40 MPH OR GREATER ARE
POSSIBLE FROM THE MOGOLLON RIM NORTHWARD. THERE IS A CHANCE OF RAIN
AND SNOW SHOWERS DURING THE DAY. ACCUMULATING RAIN AND SHOW IS
EXPECTED AS THE COLD FRONT CROSS THE AREA SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 4:09 AM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai42 hr

Nearby

High Wind Watches in Arizona, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.